Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

MRI revealed inflammation and bone marrow edema. On ATT with Akurit 4, Oflox and Benadon. Suffered excrutiating pain. Remedy?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
Dr., i am under treatment since 1st March 2013 after a MRI of my rt. si joint revealed inflammation and Oflox, Benadon. For about 10-12 days i suffered excrutiating pain on my rt. hip and leg and could lie down only on my stomach-any other movement wud trigger spasms of severe pain. Although this slowly subsided, my doctor after 3 months, changed the medication to R cinex, Pyzina, Benadon. i was also taking some calcium supplements as my Vit. D3 was below normal. As there was no improvement after a certain stage, i underwent whole body bone scan, CT guided biopsy and serum electrophoresis test. The bone scan confirmed erosion of si joint, Biopsy revealed Granulomatous inflammation consisten with Kochs and the m-protiens did not peak. For last six weeks i have been taking R cinex, Oflox, Mycobutol, Pzide, Benadon, Udiliv and Edinase. There is not much improvement and for the last one week I have become weaker, tend to get depressed and have again started taking pain killer which i was trying to avoid for some time now. It isnow more than seven months that i have been suffering. I am on leave since six months and am unable to perform even smallest of tasks without experiencing pain.....Please guide
Posted Wed, 25 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 49 minutes later
Brief Answer:
Medical treatment for 9 months is the standard.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

The standard treatment protocol for SacroIliac joint tuberculosis by conservative method is 4 drug regime (INH,Rifampicin,Ethambutol,Pyrazindamide) for a period of 9-12 months depending on the severity of joint involvement.

One may not get immediate pain relief with the use of Antituberculous drugs, So supportive treatment with conventional analgesic medicines (which suits you better) is mandatory and should be taken concurrently along with TB drugs to provide symptomatic pain relief.

Rest to the involved joint is necessary to allow it to heal and avoid any activities that causes pain. Also general measures like taking high protein diet along with regular physical activity and regular nutritional supplements will help in early recovery.

Also, if your symptoms are not resolving even after the complete course of medical management, you may need need a surgical debridement of the joint followed by Arthrodesis (fusion of the joint).

Hope I have addresed your query. Happy to help further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor